Mathematical Research Letters

Volume 15 (2008)

Number 5

On the semistability of the minimal positive steady state for a nonhomogeneous semilinear Cauchy problem

Pages: 923 – 939

DOI: http://dx.doi.org/10.4310/MRL.2008.v15.n5.a8

Authors

BaiShun Lai (Hunan Normal University)

Yi Li (University of Iowa)

Abstract

This paper is contributed to the study of the Cauchy problem \[ \left\{ \begin{array}{ll} u_{t}=\Delta u+K(|x|)u^{p}+\mu f(|x|)\ \ \ \mbox{in}\ R^{n}\times (0,T), & u(x,0)=\varphi (x)\ \ \ \mbox{in}\ R^{n}, & u(x,0)=\varphi (x)\ \ \ \mbox{in}\ R^{n}, & \end{array}% \right. \]% with non-negative initial function $\varphi \not\equiv 0$. We will study the asymptotic behavior and the semistability of the minimal positive steady state. In addition, we will prove that all slow decay positive steady states are stable and weakly asymptotically stable in some weighted $L^{\infty }$ norms.

Full Text (PDF format)